Tags

Type your tag names separated by a space and hit enter

Relapse as histoid leprosy after receiving multidrug therapy (MDT); a report of three cases.
Int J Lepr Other Mycobact Dis. 2000 Sep; 68(3):272-6.IJ

Abstract

The histoid type of leprosy has been described as occurring in lepromatous leprosy patients who relapse after many years of apparently successful dapsone monotherapy. Three patients who had received the World Health Organization-recommended regimens of multidrug therapy (WHO/MDT) relapsed as histoid leprosy 12-15 years after completion of treatment. In one patient, through mouse foot pad studies, the bacilli were found to be sensitive to rifampin and clofazimine and resistant to dapsone. In the other two patients mouse foot pad studies were inconclusive. The patients were re-started on WHO/MDT. Two patients took regular treatment and improved, both clinically and bacteriologically. One patient was irregular in treatment, and 1 year after re-starting WHO/MDT nodules were still present although the bacterial index had fallen slightly.

Authors+Show Affiliations

Department of Community Health, Schieffelin Leprosy Research and Training Center, Karigiri, Vellore District, Tamil Nadu, South India 632 106.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

11221089

Citation

Shaw, I N., et al. "Relapse as Histoid Leprosy After Receiving Multidrug Therapy (MDT); a Report of Three Cases." International Journal of Leprosy and Other Mycobacterial Diseases : Official Organ of the International Leprosy Association, vol. 68, no. 3, 2000, pp. 272-6.
Shaw IN, Ebenezer G, Rao GS, et al. Relapse as histoid leprosy after receiving multidrug therapy (MDT); a report of three cases. Int J Lepr Other Mycobact Dis. 2000;68(3):272-6.
Shaw, I. N., Ebenezer, G., Rao, G. S., Natrajan, M. M., & Balasundaram, B. (2000). Relapse as histoid leprosy after receiving multidrug therapy (MDT); a report of three cases. International Journal of Leprosy and Other Mycobacterial Diseases : Official Organ of the International Leprosy Association, 68(3), 272-6.
Shaw IN, et al. Relapse as Histoid Leprosy After Receiving Multidrug Therapy (MDT); a Report of Three Cases. Int J Lepr Other Mycobact Dis. 2000;68(3):272-6. PubMed PMID: 11221089.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Relapse as histoid leprosy after receiving multidrug therapy (MDT); a report of three cases. AU - Shaw,I N, AU - Ebenezer,G, AU - Rao,G S, AU - Natrajan,M M, AU - Balasundaram,B, PY - 2001/2/28/pubmed PY - 2001/3/10/medline PY - 2001/2/28/entrez SP - 272 EP - 6 JF - International journal of leprosy and other mycobacterial diseases : official organ of the International Leprosy Association JO - Int. J. Lepr. Other Mycobact. Dis. VL - 68 IS - 3 N2 - The histoid type of leprosy has been described as occurring in lepromatous leprosy patients who relapse after many years of apparently successful dapsone monotherapy. Three patients who had received the World Health Organization-recommended regimens of multidrug therapy (WHO/MDT) relapsed as histoid leprosy 12-15 years after completion of treatment. In one patient, through mouse foot pad studies, the bacilli were found to be sensitive to rifampin and clofazimine and resistant to dapsone. In the other two patients mouse foot pad studies were inconclusive. The patients were re-started on WHO/MDT. Two patients took regular treatment and improved, both clinically and bacteriologically. One patient was irregular in treatment, and 1 year after re-starting WHO/MDT nodules were still present although the bacterial index had fallen slightly. SN - 0148-916X UR - https://www.unboundmedicine.com/medline/citation/11221089/Relapse_as_histoid_leprosy_after_receiving_multidrug_therapy__MDT_ DB - PRIME DP - Unbound Medicine ER -